Since legalizing recreational marijuana in 2012, Colorado health professionals have seen a significant rise in a syndrome likely caused by the plant and its high potency.

The condition, known as cannabinoid hyperemesis syndrome, has been seen in subjects of all ages that use marijuana regularly and is said to cause stomach pain, vomiting, and other uncomfortable symptoms that have been known to last for hours in some cases.

Get our free mobile app

One Colorado resident, 20-year-old Bo Gribbon, said that he experienced vomiting several times per hour, all day long, that became so intense that his mother decided to drive him to the hospital.

Gribbon had this to say about his negative experience:

It felt like Edward Scissorhands was trying to grab my intestines and pull them out. The only thing that convinced me was that it stopped when I stopped smoking.

It would seem that since legalizing recreational marijuana in Colorado that the cases of cannabinoid hyperemesis syndrome have risen significantly, as Parkview Medical Center in Pueblo reported five cases of the syndrome in 2009, but by 2018 the number of cases had risen to over 120.

Most of the patients plagued with cannabinoid hyperemesis syndrome have said that they use marijuana as frequently as once a week or more.

Patients admitted to the hospital because of the syndrome often have to wait quite a while to be diagnosed as little is still known about the condition. In fact, the first reported case was as recent as 2014.

Experts say that the condition is directly related to the increased potency of marijuana, as well as the prevalence of TCH concentrates.

[NBC News]

Where to Buy Legal Marijuana on Colorado's Western Slope

Local Announce Their Favorite Burgers in Western Colorado